Alert archive / Kentucky / River Flood Warnings in 2020

River Flood Warning 55, NWS Paducah, KY

March 20, 2020Livingston County, McCracken County, Kentucky; Massac County, Pope County, Illinois

NWS Paducah, KY issued this river flood warning at Mar 20, 2020, 11:47 AM CDT for Livingston County, McCracken County, Kentucky; Massac County, Pope County, Illinois. It took effect at Mar 20, 2020, 7:00 PM CDT. It was in force for 19 days.

The area

The counties it named.

The facts

Issued
Mar 20, 2020, 11:47 AM CDT (16:47 UTC)
In effect from
Mar 20, 2020, 7:00 PM CDT
Expired
Apr 8, 2020, 7:25 PM CDT
In force
19 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Massac County, IL, Pope County, IL, Livingston County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 24 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Paducah (PAHK2). The gauge peaked at 44.87 ft at Mar 31, 2020, 8:00 AM CDT.

actionminormoderate35404503/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/10
Action stage
32 ft
Minor stage
39 ft
Moderate stage
43 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03611000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 20, 3:46 AM CDT, 8 hours 1 minute earlier.

Area forecast discussion, Mar 20, 3:46 AM CDT, 8 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
346 AM CDT Fri Mar 20 2020

.SHORT TERM...(Today through Sunday night)
Issued at 345 AM CDT Fri Mar 20 2020

Been very busy night, so will need to be a bit more brief than
usual. The main forecast challenge in the short term will be with
the next weather system expected to move east into the region on
Sunday. This looks to be more of a general light rain situation as
overrunning precip gets established atop a dome of retreating
high pressure as mid level short wave energy moves east through
the Plains. Right now., it appears most locations will receive
around a quarter inch of rainfall or less, so no impacts expected
on area river flooding.

Though Saturday is expected to be dry, it will likely be rather
chilly for mid/late March with highs only in the mid 40s to near
50, despite a possible return to some sunshine.

In the shorter term, showers/storms will come to an end in next
hour or so over southern Pennyrile. However, a cold front has to
cross the region, and this will happen during the day. Cannot rule
out a few showers with the frontal passage, but the main impact
will be a shift to gusty northwest winds and falling afternoon
temps.

.LONG TERM...(Monday through Thursday)
Issued at 345 AM CDT Fri Mar 20 2020

The long term looks to become unsettled once again, especially
Tuesday as yet anther mid level short wave and associated sfc
low/cold front move wast in what continues to be a very
progressive quasi-zonal upper level flow pattern. There are model
discrepancies with the track of the surface system, with the
operational GFS being much further south than the EC. Either way
though, it looks like most locations will get in on another round
of rainfall, and this could be a bit stronger of a system, with
more moisture than the Sunday system. Out of respect for the more
northern EC solutions, will mention slight chc of thunder also in
many areas, but not really expecting a big impact due to the
storm potential at this time.

Thereafter, the progressive mid/upper pattern i likely to
continue to bring a least weak systems east across the region
from time to time as we head toward the end of the longer term.
Nothing looking to be a big impact at this time though.

&&

.AVIATION...
Issued at 345 AM CDT Fri Mar 20 2020

Will see winds turn from gusty southwesterly 20-25 kts early this
AM to more westerly, then northwesterly later this morning and
afternoon as a cold front pushes southeast through the region.
Should not be much precip with the front, but MVFR cigs could
return behind the front, and last through the TAF period.

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...GM
LONG TERM...GM
AVIATION...GM
Hazardous weather outlook, Mar 20, 3:55 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
355 AM CDT Fri Mar 20 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
355 AM CDT Fri Mar 20 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

Refer to the latest river flood warnings and statements for
updates on our continued river flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms are possible across the Quad State region
Tuesday and Tuesday night.

River flooding is expected to continue. Refer to the latest river
flood warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:48 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Hickman27 min
Mar 20, 1:26 AM CDTSpecial Weather StatementPAHCarlisle, McCracken34 min
Mar 20, 1:40 AM CDTTornado WarningPAHGraves, McCracken13 min
Mar 20, 2:16 AM CDTSpecial Weather StatementPAHCaldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 5 more59 min
Mar 20, 2:48 AM CDTSevere Thunderstorm WarningPAHHopkins, McLean, Webster27 min
Mar 20, 2:54 AM CDTTornado WarningPAHHopkins, McLean, Webster21 min
Mar 20, 3:07 AM CDTSevere Thunderstorm WarningPAHDaviess, McLean23 min
Mar 20, 3:28 AM CDTSpecial Weather StatementPAHCalloway, Christian, Todd, Trigg62 min
Mar 20, 3:56 AM CDTSevere Thunderstorm WarningPAHCalloway19 min
Mar 20, 4:42 AM CDTSpecial Weather StatementPAHTodd48 min
Mar 20, 4:49 AM CDTSevere Thunderstorm WarningPAHChristian, Todd41 min
Mar 19, 9:38 PM CDTRiver Flood WarningPAHWayne, White54 hr
Mar 20, 12:38 AM CDTFlash Flood WarningPAHHamilton, White6 hr
Mar 20, 6:25 AM CDTRiver Flood WarningPAHGallatin, Wayne, White16 days
Mar 20, 11:34 AM CDTRiver Flood WarningPAHFranklin, Williamson6 days
Mar 19, 10:05 PM CDTFlash Flood WarningPAHBollinger, Carter, Wayne8 hr
Mar 19, 11:44 PM CDTSpecial Weather StatementPAHNew Madrid, Stoddard46 min
Mar 20, 12:08 AM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard52 min
Mar 20, 7:16 AM CDTRiver Flood WarningPAHWayne24 hr
Mar 20, 9:24 AM CDTRiver Flood WarningPAHRipley41 hr

Nearby

River Flood Warnings in Kentucky, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.